MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Gas/Air Leak (2946); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
It was reported that during use leakage from the drain valve was noted.The device was replaced with another device.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, drawing, dimensional verification, complaint history, specifications, trends and visual inspection / functional testing of the returned device was conducted during the investigation.The drain valve was returned for investigation.A visual examination noted the clear tubing is not seated correctly in the blue component.The treading appears to be askew.A leak test was performed using water.With no additional pressure added to the device other than water, no leaks were noted.The difficulty the customer experienced could not be recreated through the investigation process.An additional investigation was performed.A stock device was used for comparison.A stock connecting tube with stopcock was added to the chest drain assembly and another leak test was performed on the returned device.The device was filled with water and suspended; once again, no leaks were noted.Functional testing again noted no leaks; there was no damage to the returned device.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.
 
Event or Problem Description
An international customer reported that during an unspecified procedure, leakage from the drain valve of the wayne pneumothorax set was noted.When the user checked the device after the event, he noticed that the cap of the valve was placed at a slant.The device was replaced with another device.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Corrected information: b1.B2.F10 adverse event problem, health effect clinical code (annex e), health effect impact code (annex f), and medical device problem code (annex a).H6: adverse event problem, health effect clinical code (annex e), health effect impact code (annex f), and medical device problem code (annex a).Upon further review of the complaint history of events involving, "leakage/insufficient drainage at the chest drain valve," it was revealed that there have been no deaths or serious injuries per 21cfr part 803.3 associated with this failure mode.Therefore, this event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction as there is no indication of the malfunction leading to an ae.No harm to the patient has been reported.Additionally, a detailed search of current reporting software for events involving, "leakage/insufficient drainage at the chest drain valve," revealed that there have been no deaths or serious injuries per 21cfr part 803.3 associated with this failure mode.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional details regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6094130
Report Number1820334-2016-01280
Device Sequence Number958246
Product Code JOL
UDI-Device Identifier00827002099227
UDI-Public(01)00827002099227(17)180418(10)6883168
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1020-WAYNE
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by Manufacturer09/01/2017
09/24/2021
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date09/06/2017
09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR